Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 27, 2014, 7:03 PM EDT for Wayne County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2014, 7:03 PM EDT (23:03 UTC)
- Expired
- May 27, 2014, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Wayne County, GA
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:59 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 27, 1:59 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT TUE MAY 27 2014 .SHORT TERM /THROUGH WEDNESDAY NIGHT/... LOW AMPLITUDE RIDGING ALOFT PREVAILS ACROSS THE REGION THIS AFTN. THE SUBSEQUENT WARMER CONDITIONS ALOFT HAS RESULTED IN LESS SHWR/TSTM COVERAGE THIS AFTN...WITH INITIAL SHWRS ALONG THE ATLANTIC SEABREEZE BEGINNING TO DEVELOP. SOME INCREASE IN COVERAGE WILL OCCUR IN THE NEXT 2-3 HOURS AS THE ATLANTIC AND GULF SEABREEZES MERGE...BUT WILL KEEP COVERAGE IN THE LOW/MID SCATTERED RANGE WITH STRONG/SEVERE STORMS NOT EXPECTED. THE RIDGE WILL PUSH TO THE EAST TNGT...WITH A SHORTWAVE CROSSING THE AREA IN CYCLONIC FLOW WED AFTN. THIS WILL LEAD TO AN ENHANCED COVERAGE OF SHWRS/TSTMS. WILL USE HIGH END SCATTERED TO LOW END NUMEROUS POPS WED AFTN/EARLY EVENING FOR INLAND LOCATIONS WITH A BIT LESS COVERAGE CLOSER TO THE COAST. TEMPERATURES WITHIN A COUPLE DEGREES OF NORMAL WILL PREVAIL. .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER RIDGE OVER SOUTHEASTERN STATES EARLIER IN THE WEEK IS REPLACED BY WEAK BROAD UPPER TROUGH EXTENDING FROM SOUTHEASTERN U.S. ACROSS GULF OF MEXICO. WEAK SHORTWAVES MOVING EAST OR NORTHEAST FROM GULF OF MEXICO MAY ENHANCE COVERAGE OF AFTERNOON/EARLY EVENING SHOWERS/T-STORMS EACH DAY. HAVE CAPPED POPS AROUND 40 FOR NOW...BUT MAY INCREASE AS WE MOVE THRU THE WEEK AND CONFIDENCE INCREASES. NO SIGNIFICANT CHANCE IN TEMPS...WITH DAYTIME HIGH TEMPS MID 80S COAST TO AROUND 90 WELL INLAND...AND OVERNIGHT LOWS UPPER 60S WELL INLAND TO LOWER 70S COAST. EARLY NEXT WEEK...WEAK UPPER TROUGHING REPLACED BY UPPER RIDGING OVER SOUTHEASTERN STATES...WHICH MAY LEAD TO REDUCED COVERAGE OF AFTERNOON/EARLY EVENING SHOWERS/T-STORMS. && .AVIATION... VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. ISOLATED/SCATTERED TSTMS MAINLY INLAND THIS AFTN WILL DIMINISH EARLY THIS EVENING. WILL CONTINUE VCTS FOR GNV/VQQ WITH VCSH ELSEWHERE UNTIL AROUND 00Z. MVFR IN BR WILL BE POSSIBLE AT GNV/VQQ 08-13Z. && .MARINE... S/SE WINDS 15 KNOTS OR LESS WILL PREVAIL INTO THE WEEKEND...BECOMING EAST AND INCREASING A BIT SUNDAY TO PERHAPS CAUTION LEVELS. RIP CURRENTS: LOW RISK THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 90 68 90 / 30 60 30 40 SSI 71 84 72 84 / 10 30 20 30 JAX 71 90 69 88 / 20 40 30 40 SGJ 72 86 71 84 / 10 30 20 30 GNV 68 89 67 88 / 30 60 40 40 OCF 69 89 69 88 / 30 60 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/WOLF
Hazardous weather outlook, May 27, 3:43 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 AM EDT TUE MAY 27 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-280841- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 343 AM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... INTERMITTENT PATCHY DENSE FOG WITH VISIBILITIES LESS THAN A QUARTER MILE WILL IMPACT INLAND AREAS THROUGH SUNRISE. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED INLAND TODAY. STORM MOTION WILL BE VERY LIGHT AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 27, 6:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT TUE MAY 27 2014
GAZ136-272230-
WAYNE-
603 PM EDT TUE MAY 27 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS VALID UNTIL 630 PM EDT...
AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ODUM...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ODUM...JESUP AND DOCTORTOWN THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
3176 8191 3173 8190 3171 8187 3167 8184
3166 8181 3161 8173 3149 8202 3159 8214
3168 8213 3183 8205
TIME...MOT...LOC 2203Z 241DEG 13KT 3162 8202
SHULERSpecial weather statement, May 27, 6:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT TUE MAY 27 2014
GAZ136-272315-
WAYNE-
639 PM EDT TUE MAY 27 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...
AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF JESUP...MOVING EAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JESUP...DOCTORTOWN AND GARDI THROUGH 715 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3171 8187 3167 8184 3166 8181 3164 8178
3159 8171 3158 8169 3156 8169 3155 8167
3148 8168 3151 8202 3172 8199
TIME...MOT...LOC 2239Z 277DEG 11KT 3161 8190
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:03 PM EDT | Special Weather Statement | JAX | Wayne | 27 min |
| May 27, 6:39 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| May 27, 7:44 PM EDT | Special Weather Statement | JAX | Wayne | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.